Medicine Kits, Designed For You.

These are the essentials you need to get better. Nothing more, nothing less, Hand-selected by pharmacists, and caregivers to prepare you for anything that comes your way. All our medicines are FDA Monograph Certified made by ethical, world-class manufacturers.

Preparedness Kit

Inside the box

Handcleanser , Daytime Cold & Flu (Compared to DayQuil) , Nighttime Cold & Flu (Compared to NyQuil) , Acetaminophen 500mg (Compared to Extra Strength Tylenol).

What is the Best Cold Medicine?

The answer to this question depends on another one: What are your symptoms?

There are cold medicines that address all of the most common cold symptoms, while other medicines are made to relieve more specific symptoms, such as a cough.

If you have three or more symptoms, you should look for a multi-symptom cold medicine, such as the Daytime Cold & Flu and the Nighttime Cold & Flu. Both have three active ingredients that will help you feel better as a whole. If you have more intense cold symptoms, or the flu, you should go for the severe version of these medicines: the Daytime Severe Cold & Flu and the Nighttime Severe Cold & Flu.  

However, if you have fewer symptoms, it is a good idea to take a medicine that will address that specific symptom. If you have a cough and a congested chest, for example, you should go for medicines that have Guaifenesin and Dextromethorphan as the active ingredients.

You can also choose to take a medicine that contains only one of these active ingredients -- Dextromethorphan (Cough Relief) for a dry cough and Guaifenesin (Mucus Relief) for a congested chest.

Now, if nasal congestion is the symptom that bothers you the most, you should take the Nasal Decongestant, which relieves sinus stuffiness and helps you breathe better.

If you want to be prepared for anything that comes your way, the Preparedness Kit is your go-to option. This kit was crafted by experienced professionals to help you manage any cold or flu symptoms.  

If you need more information about each medication, here it goes: 

Daytime Cold & Flu

Provides non-drowsy relief of common cold and flu symptoms such as headache, sneezing, minor pains, sore throat, runny nose, cough, and nasal congestion.

How does it work? This medicine combines three active ingredients: Acetaminophen, Dextromethorphan, and Phenylephrine. Acetaminophen helps you with minor aches and pains, soothing your sore throat. The Dextromethorphan helps loosen mucus and reduce coughing. And the Phenylephrine clears nasal pathways so you can breathe better.

What should I know about it? Don't take it with alcohol or while taking other medicines that include Acetaminophen. Also, don't use it if you are taking an MAOI.

Compares to: Vicks DayQuil™ LiquiCap

Best for: Individuals who need to control moderate flu or cold symptoms while maintaining the energy to perform daytime activities.  

Nighttime Cold & Flu

Relieves common cold and flu symptoms such as headache, sneezing, minor pains, sore throat, runny nose, and cough, while also helping you get some much-needed sleep.

How does it work? The three active ingredients in this medicine are Acetaminophen, Dextromethorphan, and Doxylamine Succinate. Acetaminophen helps you with minor aches and pains, such as a sore throat. Dextromethorphan helps reduce coughing. And Doxylamine Succinate helps you sleep so you can feel better faster.

What should I know about it? Take this medicine right before going to sleep as it causes drowsiness. Don't take this medicine with alcohol or other medicines that include Acetaminophen as it might damage your liver. Also, don't take this medicine if you are taking any monoamine oxidase inhibitors (MAOI).

Compares to: Vicks NyQuil™ LiquiCap

Best for: Individuals who need to manage moderate flu or cold symptoms in order to have a good night of sleep. 

Daytime Severe Cold & Flu

Provides maximum strength non-drowsy relief of common cold and flu symptoms such as headache, cough, fever, sneezing, sore throat, runny nose, and nasal congestion.

How does it work? When compared to the regular form of this medicine, this Severe version has one additional active ingredient: Guaifenesin, which acts with Dextromethorphan to reduce coughing and to loosen mucus. Acetaminophen helps reduce minor aches and pains, such as a sore throat. And Phenylephrine effectively clears nasal pathways so you can breathe better.

What should I know about it? Don't drink grapefruit juice or eat grapefruits while taking this medicine as it will affect the metabolism of the remedy. Don't take this with alcohol or with other medicines that include Acetaminophen. Also, don't take it if you are taking an MAOI.

Compares to: Vicks DayQuil™ Severe Cold & Flu


Best for: Individuals who need to control severe flu or cold during the daytime. If you have intense cough and congestion, the Daytime Severe Cold & Flu is your best option. 

Nighttime Severe Cold & Flu

Provides maximum strength relief of cold and flu symptoms such as headache, fever, cough, sneezing, sore throat, and runny nose, while also helping you get some much-needed sleep.

How does it work? The difference between this medicine and its regular version is that this one contains Phenylephrine, which helps to clear your nasal pathways. The other three active ingredients include Acetaminophen, Dextromethorphan, and Doxylamine Succinate. The Acetaminophen helps you with minor aches and pains, soothing your sore throat while the Dextromethorphan helps reduce coughing. And Doxylamine Succinate helps you sleep so you can feel better faster. 

What should I know about it? The best time to take this is right before bedtime as it will cause tiredness. Don't take it with alcohol or with other medicines that include Acetaminophen. 

Compares to: Vicks NyQuil™ Severe Cold & Flu

Best for: Individuals who need to control severe flu or cold to have a good night of sleep. If you have intense cough and congestion, the Nighttime Severe Cold & Flu is a better option as opposed to the regular Nighttime Cold & Flu. 

Cough Relief

Provides control and relief of a frequent cough.

How does it work? This medicine is composed of only one active ingredient: Dextromethorphan, which works by decreasing activity in the part of the brain that causes coughing.

What should I know about it? Don’t take it combined with other medicines that contain Dextromethorphan as an active ingredient.

Compares to: Robitussin Long-Acting Cough Gels


Best for: People who have a dry cough as the only significant symptom. If you have mucus consider a medicine that also has Guaifenesin, such as the Mucus Relief & Cough Suppressant. 

Mucus Relief

Provides relief for persistent coughs and congestion by loosening thick mucus.

How does it work? Guaifenesin, the only active ingredient of this medicine, works by reducing the viscosity of secretions in the trachea and bronchi. This effectively loosens phlegm and makes coughs more productive.

What should I know about it? While you are taking Guaifenesin, drink a lot of liquids to help loosen congestion and lubricate the throat.

Compares to: Mucinex

Best for: People who have intense congestion and chest cough with no other significant symptoms. 

Nasal Decongestant

Provides maximum strength, non-drowsy relief for sinus and nasal congestion.

How does it work? Phenylephrine is a nasal decongestant that narrows blood vessels and shrinks tissues in your nasal passage, allowing the normal flow of air and mucus. Phenylephrine has fewer side effects when compared to Pseudoephedrine.

What should I know about it? Consult a specialist if you have high blood pressure as Phenylephrine may potentially elevate it even more. Don't use if you are taking any monoamine oxidase inhibitors (MAOI).

Compares to: Sudafed PE Congestion


Best for: Individuals whose main cold symptoms are an itchy and stuffy nose. 

Preparedness Kit

The Preparedness Kit contains everything you need -- from fever reducers to hand sanitizers -- to alleviate cold and flu-like symptoms. It was bundled for convenience to avoid unwanted pharmacy or grocery store runs.

What comes in the kit? 

1. Hand cleanser

2. Daytime Cold & Flu (Compares to DayQuil)

3. Nighttime Cold & Flu (Compares to NyQuil)

4. Acetaminophen 500mg (Compares to Extra Strength Tylenol)Best for: This kit was created with the help of those that know this stuff best – pharmacists and physicians -- to prepare individuals and families to handle cold and flu symptoms without having to rush to a pharmacy.  

Why Cabinet?

Curated by Experts

Physicians and pharmacists worked together to provide you with what you need. The best of what’s out there.

Rigorously Tested 

All of our factories are FDA-audited ensuring world-class manufacturing processes and healthy sourcing. 

Fair Pricing

We will always keep prices fair and honest, especially when you need us the most. Ask us more about our "pay-what-you-can" policy for those in need.

Delivered to Your Door 

Avoid an unwanted trip to the pharmacy. Cabinet delivers directly. Perfect for sending to friends or family who are unwell and need your help. 

Is it safe to mix cold medicines?

As a general rule, you should not mix multi-symptom cold medicines. That’s because they likely have the same active ingredients, and taking a high dosage of these active ingredients might cause you serious problems. 

Single-symptom medicines can be combined as long as they don’t address the same symptom. For example, you can take a decongestant and expectorant at the same time but not two decongestants.

If you want to be on the safe side, go with the Preparedness Kit. This kit was developed by professionals thinking about all the cold symptoms you can get and how to treat them as a whole. It comes with easy-to-follow instructions about dosage and meds combinations. 

How long should you be using cold medicines?

Most people who contract a cold, present the symptoms for around seven days. After a week, your body should have eliminated the viral infection. While that doesn’t happen, you can trust on cold medications to manage the symptoms.

If after seven to ten days you still have a cold, it is not recommended that you continue taking the medicines daily. That’s because you could end up masking a more serious problem, such as a respiratory illness.

You can also be covering up the symptoms of allergies. In that case, you would need to take antihistamines or nasal sprays instead of cold remedies.

With that, make sure to consult a specialist if you don’t get better after a week. 

What are the side effects of cold medicines?

It’s not common to see side effects associated with cold medicines. In rare cases, they can cause dizziness, weakness, headache, and nausea.  

Cold medications containing Acetaminophen may also cause a skin reaction, even though that’s rare too. Only the multi-symptom medications contain Acetaminophen. So, if you’re taking one of these medicines and notice a skin redness or rash, call your doctor right away.

For women who are breast-feeding, decongestants may not be a good idea. That’s because it might slow breast milk production.

In general, cold medicines are safe for most individuals, but if you have medical conditions such as liver disease, glaucoma, high blood pressure, heart disease, and chronic bronchitis, make sure to consult a doctor before taking any medication. 

What are the most common symptoms of a cold?

You might start feeling a cold’s symptoms one to three days after you’re exposed to a cold-causing virus. These symptoms vary from person to person and also depend on the type of virus that you were exposed to. They might include:

Sore throat

Chest congestion

Cough

Runny nose

Slight body aches 

Sneezing

Low-grade fever

Tiredness

Over-the-counter cold medicines should be enough to treat these symptoms and get you free from the cold within a week. However, if you start feeling stronger symptoms such as a high and recurrent fever or shortness of breath, it is time to see a doctor. 

What is the best way to prevent a cold?

The average American adult gets three to four colds per year. Since there are more than 200 viruses that cause the common cold, the human body can never build up resistance to all of them. However, there are many habits you can develop if you want to avoid getting sick all the time.

Some of the habits include washing your hands regularly, avoid touching your face, getting your daily dose of vitamin C, exercising regularly, and maintaining a healthy diet. 

Need help?
Cabinet Care Center